Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 163, NWS Aberdeen, SD

August 3, 20124 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 3, 2012, 5:17 PM CDT for 4 counties in South Dakota. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2012, 5:17 PM CDT (22:17 UTC)
Expired
Aug 3, 2012, 6:15 PM CDT
In force
58 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Faulk County, SD, Hand County, SD, Hyde County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 66 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:40 PM CDTTSTM WND GST 80Redfield, SD70-80 MPH WIND LARGE BRANCHES DOWN QUARTER SIZED HAIL AND 0.94 INCHES RAIN
Aug 3, 5:45 PM CDTTORNADO2 Ssw Redfield, SDPUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN IN A CORN FIELD AROUND 545PM. TORNADO WAS ON THE GROUND FOR ABOUT 1 MINUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS53 KABR 032217
SVRABR
SDC049-059-069-115-032315-
/O.NEW.KABR.SV.W.0163.120803T2217Z-120803T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
517 PM CDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  NORTHERN HAND COUNTY IN CENTRAL SOUTH DAKOTA...
  NORTHEASTERN HYDE COUNTY IN CENTRAL SOUTH DAKOTA...
  CENTRAL SPINK COUNTY IN NORTHEAST SOUTH DAKOTA...

* UNTIL 615 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF ORIENT...OR 12 MILES SOUTH OF FAULKTON...MOVING EAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIRANDA AROUND 530 PM CDT...
  ROCKHAM AROUND 535 PM CDT...
  ZELL AROUND 545 PM CDT...
  ATHOL AROUND 550 PM CDT...
  ASHTON...REDFIELD AND TULARE AROUND 555 PM CDT...

THIS WARNING INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 143 AND 167.

THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 277 AND 315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 4510 9834 4471 9835 4475 9934 4491 9937
TIME...MOT...LOC 2216Z 262DEG 42KT 4488 9917
WIND...HAIL 60MPH 1.00IN

$$
TMT
1 follow-up statement
150 
WWUS53 KABR 032258
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
558 PM CDT FRI AUG 3 2012

SDC069-032308-
/O.CAN.KABR.SV.W.0163.000000T0000Z-120803T2315Z/
HYDE SD-
558 PM CDT FRI AUG 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HYDE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OR MOVED OUT OF THE
WARNED AREA.

LAT...LON 4502 9880 4510 9834 4471 9835 4473 9889
TIME...MOT...LOC 2258Z 282DEG 37KT 4481 9857

$$

SDC049-059-115-032315-
/O.CON.KABR.SV.W.0163.000000T0000Z-120803T2315Z/
SPINK SD-HAND SD-FAULK SD-
558 PM CDT FRI AUG 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FAULK...NORTHEASTERN HAND AND CENTRAL SPINK COUNTIES UNTIL 615 PM
CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF REDFIELD...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TULARE AROUND 605 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4502 9880 4510 9834 4471 9835 4473 9889
TIME...MOT...LOC 2258Z 282DEG 37KT 4481 9857
WIND...HAIL 70MPH 1.00IN

$$
DORN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:42 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 3, 2:42 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
242 PM CDT FRI AUG 3 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
POTENT UPPER LOW CONTINUES TO ADVANCE TOWARDS THE DAKOTAS THIS
AFTERNOON WHILE SFC COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL
AND WESTERN DAKOTAS. ACCORDING TO 19Z SFC OBS...IT HAS PASSED
THROUGH BIS AND PHP...BUT NOT QUITE TO MBG YET. FIRST STORMS HAVE
FIRED NEAR MBG WITH QUARTER SIZE HAIL REPORTED. SVR WATCH 553 WAS
RECENTLY ISSUED FOR AREAS EAST OF THE MISSOURI WHICH IS IN EFFECT
UNTIL 9 PM CDT. SVR PARAMETERS STILL LOOK FAIRLY IMPRESSIVE FOR
SUPERCELLS...EVENTUALLY MERGING INTO SOME SORT OF A LINEAR SYSTEM
AS IT PROGRESSES FARTHER EAST THROUGH THE CWA. TORNADO PARAMETERS
NOT OVERLY IMPRESSIVE...BUT CERTAINLY CANNOT BE RULED OUT. AS THE
FRONT CLEARS THE REGION OVERNIGHT...THUNDERSTORM ACTIVITY WILL
PUSH EAST AS WELL. MUCH COOLER TEMPERATURES AND BREEZY NORTHWEST
WINDS WILL MOVE IN BEHIND THE FRONT FOR SATURDAY. HIGHS WILL DROP
BACK DOWN INTO THE 70S TO LOW 80S. ALSO...WITH THE COOL TEMPS
ALOFT...STEEP LAPSE RATES WILL DEVELOP DURING PEAK HEATING...AND
THE THREAT FOR AFTERNOON SHOWERS EXISTS. HAVE THEREFORE KEPT THE
SLIGHT CHANCES IN MAINLY ACROSS THE NORTHERN AND EASTERN CWA.
SURFACE HIGH THEN SETTLES INTO THE REGION FOR SATURDAY NIGHT AND
SUNDAY...WHICH WILL BRING QUIET CONDITIONS AND COOL LOWS FOR
SUNDAY MORNING. LOW 50S ARE EXPECTED SUNDAY MORNING...AND FAVORED
COOL SPOTS MAY EVEN SNEAK INTO THE UPPER 40S.

.LONG TERM...MONDAY THROUGH FRIDAY
FROM WHAT CAN BE GLEANED FROM AVAILABLE MODEL DATA...IT APPEARS
THAT LITTLE TO NO CHANGE IS NEEDED RIGHT NOW FOR THE EXTENDED. THE
UPPER LEVEL RIDGE AXIS STARTS OUT POSITIONED WEST OF THIS CWA BACK
OVER THE ROCKIES AND ALONG THE FRONT RANGE. OVER A SEVERAL DAY
PERIOD...THE RIDGE AXIS IS FORECAST TO GRADUALLY SHIFT EAST TOWARD
THE WESTERN/CENTRAL DAKOTAS BY THE END OF THE PERIOD.

HOWEVER...WITH THE CWA POSITIONED ON THE BACKSIDE OF THE RIDGE
AXIS /NW FLOW ALOFT/...IT DOES APPEAR THAT A COUPLE OF BACKDOOR
COLD FROPAS AND ASSOCIATED WEAK-TRANSIENT SHORTWAVE TROFS TRY TO
WORK DOWN FROM THE NORTH/NORTHWEST...ONE MONDAY/MONDAY NIGHT AND
THEN A SECOND FROPA TRIES TO WORK DOWN INTO THIS AREA THURSDAY
NIGHT/FRIDAY. WILL TRY AND MIGRATE POPS TO THOSE TIME PERIODS AS
MUCH AS POSSIBLE.

TEMPERATURE-WISE...THE COOLEST READINGS DO APPEAR TO SHOW UP
EARLIER IN THE PERIOD...AND THEN GRADUALLY TREND WARMER RIGHT
THROUGH MID-WEEK. HOWEVER...WHENEVER THE SECOND /ILL-TIMED/ COLD
FROPA GETS DOWN THROUGH THIS CWA LATE IN THE WEEK...IT SHOULD
BRING A BIT OF RELIEF TEMPERATURES WITH SLIGHTLY COOLER/DRIER AIR
SLOWLY SINKING INTO THE CWA. TEMPERATURES IN THE OUT PERIODS WILL
VARY FROM NEAR NORMAL TO SEVERAL DEGREES ABOVE NORMAL THROUGHOUT
THE PERIOD.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING ACROSS THE
AREA...MAINLY THIS AFTERNOON AND INTO THE EVENING. SUB-VFR CIGS AND
VSBYS ARE POSSIBLE WITH THE STRONGER STORMS...WITH THE BEST CHANCE
FOR STRONG TO SEVERE STORMS OVER THE EASTERN HALF OF THE
AREA...INCLUDING KABR AND KATY. HEAVY RAIN...RATHER LARGE
HAIL...DAMAGING STRONG WINDS AND PERHAPS EVEN A TORNADO OR TWO
COULD OCCUR NEAR OR WITHIN AIRPORT AIRSPACE. SOUTHERLY WINDS AHEAD
OF THE COLD FROPA WILL INCREASE INTO THE 15 TO 25 MPH
RANGE...WHILE WINDS BEHIND THE FROPA SHIFT AROUND TO THE
NORTHWEST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...TMT
LONG TERM...DORN
AVIATION...DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CDT FRI AUG 3 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-040915-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
414 AM CDT FRI AUG 3 2012 /314 AM MDT FRI AUG 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE
REGION THIS AFTERNOON. THERE IS THE CHANCE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT EARLY ON...BUT SEVERE
STORMS ARE MOST LIKELY ACROSS NORTH CENTRAL AND EASTERN SOUTH
DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN...LARGE HAIL...STRONG WINDS...AND
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FEW RAIN SHOWERS ARE POSSIBLE ON SATURDAY...BUT OTHERWISE HIGH
PRESSURE AND DRY CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

SERR

In the hours before

Local storm report, Aug 3, 4:28 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
428 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             10 S BOWDLE             45.31N  99.66W
08/03/2012  E1.00 INCH       EDMUNDS            SD   TRAINED SPOTTER

&&

EVENT NUMBER ABR1200348

TMK
Local storm report, Aug 3, 4:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
433 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             7 WSW ROSCOE            45.40N  99.46W
08/03/2012  E1.00 INCH       EDMUNDS            SD   EMERGENCY MNGR

            QUARTER SIZED HAIL

&&

EVENT NUMBER ABR1200349

TROGDON
Local storm report, Aug 3, 4:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
457 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             6 S BOWDLE              45.36N  99.66W
08/03/2012  E2.50 INCH       EDMUNDS            SD   LAW ENFORCEMENT

            HEAVY RAIN AND STRONG WINDS

&&

EVENT NUMBER ABR1200350

TMK
Local storm report, Aug 3, 4:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
459 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             12 E LOYALTON           45.29N  99.03W
08/03/2012  E1.75 INCH       EDMUNDS            SD   DEPT OF HIGHWAYS

&&

EVENT NUMBER ABR1200351

TMK
Local storm report, Aug 3, 5:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
506 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     FAULKTON                45.03N  99.13W
08/03/2012  E60 MPH          FAULK              SD   LAW ENFORCEMENT

&&

EVENT NUMBER ABR1200352

TMK
Local storm report, Aug 3, 5:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
516 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     1 S CHELSEA             45.15N  98.74W
08/03/2012  E60 MPH          FAULK              SD   TRAINED SPOTTER

&&

EVENT NUMBER ABR1200353

TMK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:01 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth44 min
Aug 3, 2:41 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Walworth64 min
Aug 3, 3:05 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth55 min
Aug 3, 3:40 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, Faulk, Spink65 min
Aug 3, 3:56 PM CDTSevere Thunderstorm WarningABRCampbell, Edmunds, McPherson, Walworth64 min
Aug 3, 4:21 PM CDTTornado WarningABREdmunds24 min
Aug 3, 4:35 PM CDTSevere Thunderstorm WarningABREdmunds, Faulk25 min
Aug 3, 4:43 PM CDTTornado WarningABREdmunds, Faulk26 min
Aug 3, 4:44 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, Faulk, Spink61 min
Aug 3, 4:54 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson51 min
Aug 3, 5:34 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Day, McPherson, Marshall, Spink56 min
Aug 3, 5:40 PM CDTTornado WarningABRSpink50 min
Aug 3, 5:53 PM CDTSevere Thunderstorm WarningABRClark, Day, Hand, Spink67 min
Aug 3, 6:25 PM CDTAreal Flood AdvisoryABRSpink3 hr
Aug 3, 6:35 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Codington, Day, Hamlin, Spink25 min
Aug 3, 6:53 PM CDTSevere Thunderstorm WarningABRClark, Codington, Day, Deuel, Grant, Hamlin67 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.